Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 68, NWS Albuquerque, NM

December 1, 2008

NWS Albuquerque, NM issued this red flag warning at Dec 1, 2008, 2:25 PM MST. It took effect at Dec 2, 2008, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2008, 2:25 PM MST (21:25 UTC)
In effect from
Dec 2, 2008, 12:00 PM MST
Expired
Dec 2, 2008, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 012125
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MST MON DEC 1 2008

...RED FLAG WARNING TUESDAY AFTERNOON FOR THE EAST CENTRAL PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITY...

.FAST MOVING UPPER LEVEL SYSTEM WILL SWING ACROSS THE INTER
MOUNTAIN REGION ON TUESDAY AND PROVIDE CRITICAL FIRE WEATHER
CONDITIONS TO PORTIONS OF THE EAST CENTRAL PLAINS. LOOK FOR STRONG
WINDS...HUMIDITY READINGS BETWEEN 11 TO 16 PCT...WELL ABOVE NORMAL
TEMPERATURES AND 5 TO 6 HAINES INDEX. PERIPHERY AREAS SURROUNDING
THE EAST CENTRAL PLAINS SUCH AS TO THE NORTH AND WEST WILL SEE 1 TO 2
HOURS OF CRITICAL CONDITIONS. THIS INCLUDES PORTIONS OF THE RIO
GRANDE VALLEY AND EVEN LOWER ELEVATION AREAS ACROSS THE WEST
CENTRAL MOUNTAINS. THE PRIME FOCUS AREA FOR THE WARNING LIES 
BETWEEN SANTA ROSA TO TUCUMCARI ALONG INTERSTATE 40 AS WELL AS SOUTH
TO THE CLOVIS AREA. 

NMZ108-021500-
/O.UPG.KABQ.FW.A.0065.081202T1900Z-081203T0100Z/
/O.NEW.KABQ.FW.W.0068.081202T1900Z-081203T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
225 PM MST MON DEC 1 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50
2 follow-up statements
000 
WWUS85 KABQ 021232
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MST TUE DEC 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR THE EAST
CENTRAL PLAINS...

.WEATHER SYSTEM IN SOUTHERN IDAHO WILL MOVE RAPIDLY TO THE FOUR
CORNERS BY LATE THIS AFTERNOON...AS SURFACE LOW PRESSURE DEEPENS
OVER THE TEXAS PANHANDLE. WEST WINDS INCREASING BY NOON WILL
COMBINE WITH HUMIDITIES IN THE LOW TEENS OVER THE EAST CENTRAL
PLAINS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH MUCH
OF THIS AFTERNOON. EXPECT GREATEST FIRE DANGER ALONG THE 
INTERSTATE 40 CORRIDOR FROM EASTERN TORRANCE COUNTY TO THE TEXAS
LINE...AND SOUTH ACROSS HIGHWAY 60. WIND SPEEDS WILL DECREASE
AFTER SUNSET WITH HUMIDITIES RECOVERING INTO THE 20S BY EARLY
EVENING TO EASE THESE CRITICAL FIRE WEATHER CONDITIONS.

NMZ108-022230-
/O.CON.KABQ.FW.W.0068.081202T1900Z-081203T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
532 AM MST TUE DEC 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY
000 
WWUS85 KABQ 022136
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MST TUE DEC 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR THE EAST
CENTRAL PLAINS...

.MARGINALLY STRONG WINDS AND HUMIDITY VALUES BELOW 15 PCT WILL
CONTINUE TO AFFECT THE EAST CENTRAL PLAINS THROUGH THE REMAINDER
OF THE AFTERNOON. 

NMZ108-030100-
/O.CON.KABQ.FW.W.0068.000000T0000Z-081203T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
236 PM MST TUE DEC 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Dec 1, 8:31 AM MST, 5 hours 54 minutes earlier.

Area forecast discussion, Dec 1, 8:31 AM MST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
831 AM MST MON DEC 1 2008

.UPDATE...
UPDATED FIRE WEATHER PLANNING FORECAST AND ISSUED FIRE WEATHER WATCH
PRODUCT DUE TO ANTICIPATED CRITICAL FIRE WEATHER CONDITIONS FOR
PORTIONS OF THE EAST CENTRAL PLAINS TUESDAY AFTERNOON. THIS WILL MERRY
UP RATHER NICELY WITH NEIGHBORS PRODUCTS. ABUNDANT AND CURED OUT
GRASS WILL MOST LIKELY LEAD TO HIGH OR HIGHER FIRE DANGER RATINGS
WITHIN NFDRS SYSTEM ON TUESDAY.

50

&&

.PREV DISCUSSION...306 AM MST MON DEC 1 2008...
BRISK NORTH NORTHWEST FLOW ALOFT CONTINUES WITH STRONGEST WINDS
OVER THE NORTHEASTERN CORNER OF THE STATE. AS UPPER LEVEL LOW
SLOWLY PUSHES EAST INTO THE THE GREAT LAKES REGION...THE FLOW
SHOULD BEGIN RELAXING AND ANY EMBEDDED SHORT WAVE TROUGHS WITHIN
THE FLOW WILL BE SHUNTED EAST OF THE STATE. SNOW SHOWERS IN
THE NORTHEAST TO EAST CENTRAL PLAINS HAVE WEAKENED CONSIDERABLY
OVER THE PAST COUPLE OF HOURS...AND THIS TREND IS EXPECTED TO
CONTINUE FOR THE REMAINDER OF THE MORNING. ANY REMNANT SHOWER
ACTIVITY IN THE MORNING WILL PRODUCE MINIMAL ADDITIONAL
ACCUMULATIONS AND PATCHY FOG AND LOW CLOUDS WILL ALSO DISPERSE BY
EARLY AFTERNOON. TEMPERATURES WILL WARM WELL ABOVE YESTERDAY/S
READINGS IN THE EASTERN HALF OF THE STATE AND WINDS WILL BE MUCH
WEAKER STATEWIDE WITH ONLY A FEW MODERATE BREEZES EXPECTED AS A
LEE SIDE TROUGH BEGINS TO TAKE SHAPE BY LATE AFTERNOON.

STRONGER LEE SIDE TROUGH AND H7 WINDS BETWEEN 35 AND 40 KT WILL
COUPLE WITH COMPRESSIONAL HEATING...AND THUS MUCH WARMER
TEMPERATURES ARE EXPECTED FOR TUESDAY AFTERNOON. WIND ADVISORY
COULD ALSO BE NEEDED FOR MANY NM ZONES. SEE FIRE WX DISCUSSION
BELOW FOR DETAILS ON CRITICAL CONDITIONS. UPSTREAM OVER THE
NORTHEASTERN PACIFIC WATERS... AN UPPER LEVEL LOW WILL DIVE
SOUTHEASTWARD AND WILL CROSS OVER NORTHERN NEW MEXICO AS AN OPEN
WAVE BY LATE TUESDAY AND INTO EARLY WEDNESDAY. THE NAM/WRF MODEL
SEEMS TO BE TAKING A SOLUTION BETWEEN THE FASTER GFS AND SLOWER
ECMWF...HOWEVER GFS SEEMS TO HAVE A BETTER HANDLE ON PLACEMENT OF
GENERATED PRECIPITATION WITH THIS FEATURE. HAVE ONLY TWEAKED POPS
SLIGHTLY FOR TUESDAY NIGHT...GOING TOWARD A GFS SOLUTION OF POPS
IN THE NORTHERN THIRD OF THE STATE AND TAPERING OFF IN THE
NORTHEASTERN PLAINS DURING THE DAY ON WEDNESDAY. COOLER
TEMPERATURES WILL ALSO PREVAIL ON WEDNESDAY AFTER SYSTEM/FRONTAL
PASSAGE. NORTHWESTERLY FLOW THEN TURNS MORE ZONAL AND LESS
ORGANIZED BY THURSDAY AND INTO THE END OF THE WEEK LEAVING A DRY
AND RELATIVELY WARM PATTERN.

52

.AVIATION...
STRONG NORTHWEST WINDS ALOFT OVER EASTERN HALF OF NEW MEXICO
CONTINUE TO PUSH ROUNDS OF SHOWERS OF RAIN AND SNOW OVER NORTHEAST
PLAINS EAST OF INTERSTATE 25 AND NORTH OF INTERSTATE 40. LIFR TO IFR
CIGS WILL CONTINUE THROUGH 18Z...WITH CLEARING AS MONSTER STORM
SYSTEM OVER THE MIDWEST EDGES EASTWARD. AFTER 18Z...VFR VIZ AND CIGS
AT ALL TAF SITES...WITH LOCAL WEST WIND GUSTS TO 30 KTS ON DOWNWIND
SIDE OF THE CENTRAL MOUNTAIN CHAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

.FIRE WEATHER...
FAST NORTHWEST FLOW OVER NEW MEXICO GRADUALLY EASING TEMPORARILY
TODAY AS MUSCULAR STORM SYSTEM OVER THE SOUTHERN GREAT LAKES FINALLY
SLIDES EASTWARD AND ALLOWS WEST COAST RIDGE TO SPREAD OVER WESTERN
END OF THE STATE. BROADLY IMPROVING VENTILATION OVER THE NEXT COUPLE
OF DAYS AS MIXING HEIGHTS RISE. WIND RELIEF WILL BE TEMPORARY...AS
TROUGH OVER THE PACIFIC NORTHWEST WILL DIG RAPIDLY TO THE FOUR
CORNERS ON TUESDAY. WITH DEEPENING SURFACE LOW OVER THE TEXAS
PANHANDLE...EXPECTING ANOTHER WINDY AFTERNOON ON TUESDAY...WITH
STRONGEST WINDS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
TO THE TEXAS LINE BROADLY ALONG THE INTERSTATE 40 CORRIDOR. WITH
NFDRS RATINGS LOW OR BELOW...WILL HEADLINE CRITICAL FIRE WEATHER
CONDITIONS FOR TUESDAY AFTERNOON FOR PORTIONS OF THE NORTHEAST AND
EAST CENTRAL PLAINS NEAR INTERSTATE 40.

MOISTURE WITH THE TUESDAY SYSTEM WILL SPILL SOUTHWARD INTO NEW
MEXICO TO BOOST HUMIDITIES BROADLY OUT OF THE TEENS AND INTO THE 20S
AND 30S WITH ASSOCIATED TEMPERATURE DROPS BACK TOWARD SEASONAL
VALUES ON WEDNESDAY AS COLD AIR SINKS SOUTH.

WIND SPEEDS EASING UP FOR LAST HALF OF THE UPCOMING WORK WEEK WITH
GRADUAL DRYING AND WARMING TREND AS FLAT TOPPED RIDGE POKES
NORTHWARD INTO SOUTHERN NEW MEXICO. WINDS SPEEDING UP AND RETURNING
TO NORTHWEST FOR WINDY SUNDAY AND MONDAY.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ108.

&&
Hazardous weather outlook, Dec 1, 5:43 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 AM MST MON DEC 1 2008

NMZ001>021-026-021300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
543 AM MST MON DEC 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST WINDS ARE EXPECTED TO DEVELOP OVER MUCH OF NORTHERN
AND CENTRAL NEW MEXICO ON TUESDAY...ESPECIALLY ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN WHERE GUSTS UP TO 50 MPH WILL BE POSSIBLE.

LOW RELATIVE HUMIDITIES ARE ALSO EXPECTED TO COMBINE WITH THE
STRONG WINDS...CREATING CRITICAL FIRE WEATHER CONDITIONS FOR
PORTIONS OF THE EASTERN PLAINS ON TUESDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

In the hours before

Local storm report, Dec 1, 9:44 AM MST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
944 AM MST MON DEC 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     SNOW             CAPULIN                 36.74N 103.99W
12/01/2008  E12.0 INCH       UNION              NM   CO-OP OBSERVER

            2 ADDITIONAL INCHES SINCE LAST REPORT

0923 AM     SNOW             GRENVILLE               36.59N 103.62W
12/01/2008  E4.0 INCH        UNION              NM   CO-OP OBSERVER

0927 AM     SNOW             11 N MOUNT DORA         36.68N 103.49W
12/01/2008  E2.0 INCH        UNION              NM   TRAINED SPOTTER

0930 AM     SNOW             DES MOINES              36.76N 103.83W
12/01/2008  E15.0 INCH       UNION              NM   TRAINED SPOTTER

0934 AM     SNOW             WAGON MOUND             36.00N 104.71W
12/01/2008  E1.0 INCH        MORA               NM   PUBLIC

&&

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 8:13 AM MSTFire Weather WatchABQ6 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.